MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Model Number FD-412LR
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blood Loss (2597)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device was not returned to olympus medical systems corp.(omsc) for evaluation.Therefore, the exact cause of the reported event could not be conclusively determined.Since the serial number is unknown, the device history record could not be reviewed.However, omsc has only shipped devices that passed the inspection.In the literature, there is no description of the device's malfunction.
 
Event or Problem Description
On jun 15, 2020, olympus medical systems corp.(omsc) received literature titled "a case of gastric pseudoaneurysm following endoscopic submucosal dissection of early gastric cancer".In the literature, it was reported that bleeding and pseudoaneurysm were observed in a patient with the endoscopic submucosal dissection.During esd, no muscular layer of damages or perforations were evident, and there was no bleeding that was difficult to stop.The esd procedure was performed using the electrosurgical knife (dualknife, it-knife).In the case of bleeding, hemostasis was performed using high-frequency hemostatic forceps (coagrasper g) and argon plasma coagulation (apc).The model number was not identified.Based on the available information, a direct relationship between the olympus product and the observed adverse events could not be determined.However, in the literature, it was reported that high-frequency coagulation at the time of hemostasis during or after esd was considered to have the following influence.A penetrating vessel from the left gastric artery in the muscular layer at the mucosal defect may have collapsed, resulting in the formation of the pseudoaneurysm, which ruptured due to the influence of gastric acid.Therefore, omsc will submit 2 medical device reports (mdr) for each device.This report is 2 of 2 reports for the electrosurgical hemostatic forceps.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and a correction.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Common Device Name
SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key10263897
Report Number8010047-2020-04274
Device Sequence Number2329578
Product Code KNS
UDI-Device Identifier04953170359804
UDI-Public04953170359804
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062517
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Literature
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFD-412LR
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2020
Supplement Date Received by Manufacturer05/31/2022
Initial Report FDA Received Date07/13/2020
Supplement Report FDA Received Date06/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale